MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX DURAFLEX EPIDURAL CATHETER LUER PLUG; CATHETER, CONDUCTION, ANESTHETIC

SMITHS MEDICAL ASD, INC. PORTEX DURAFLEX EPIDURAL CATHETER LUER PLUG; CATHETER, CONDUCTION, ANESTHETIC
Model Number 6947-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter: address not provided.
 
Event or Problem Description
Information was received that a smiths medical portex duraflex epidural catheter luer plug needle broke off inside of a patient.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
17 unused kitswere received in the box for evaluation.The actual compromised sample, mentioned in the complaint was not available for evaluation.All 17 unused samples were visually examined with unaided eye, no anomalies could be observed.The samples were found to be fully formed, without any visible defects and properly assembled.All 17 samples were then evaluated per incoming inspection specification for raw material catheter 20g-all noted to be within specification.The catheters were also tested for tensile strength, and percent elongation and all 17 samples met established specification for these as well.Based on the available evidence, the problem reported by the customer could not be confirmed, and the problem source could not be determined.

Brand Name
PORTEX DURAFLEX EPIDURAL CATHETER LUER PLUG
Common Device Name
CATHETER, CONDUCTION, ANESTHETIC
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8741527
Report Number3012307300-2019-02876
Device Sequence Number1330065
Product Code BSO
UDI-Device Identifier00351688056071
UDI-Public00351688056071
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
D029630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/08/2022
Device Model Number6947-02
Device Catalogue Number6947-02
Device Lot Number3777641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1